Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dimensions

Redness, dry skin keeps coming back.

Recommended Posts

Basically I got dry skin below my eyes (upper cheeks) and towards the nose. I've seemed to have gotten rid of it 2 times (one time it slowly went away, the next time I used a hydrocortisone acetate) then I feel like its slowly coming back (my face is slightly as red, but not nearly as noticeable) I've began to reapply the hydrocortisone acetate.

What's wrong with me?

Could it be Seborrheic Dermatitis?

I think it's got something to do with going off Doxycycline which I was using for 6 months before changing my medication to Minocycline (which then made me show the first signs of the redness).

Also this is the first time it's happened, as it's Winter. Could that be the problem?

Thoughts?

Share this post


Link to post
Share on other sites

I went to the doctors today and they gave me a hydrocortisone cream instead of an acetate (they're different I guess, they look different). I'm only going to put a little bit on my face day and night, how often can I use this without making it effect my skin.

Share this post


Link to post
Share on other sites

Can I also get steroid induced rosacea after taking Hydrocortisone acetate for about ten days, and then stopping for a week. Before using it for the last 3 days? I'm kind of worried about if this cream is correct for me.

Share this post


Link to post
Share on other sites

If your skin is already thin from using acne products such as topical retinoids and Accutane, your risk is much bigger.

It is best to use the hydrocortisone for the prescribed period and no more than that - two weeks is usually the maximum. People run into problems with steriod creams because they start to use them every time they have a problem with their skin. They self-medicate and this can lead to steriod addiction.

You should seriously analyse your skin care regimen to consider what is causing the redness. Because when you stop the steriod cream the redness may come back. The cause is usually simple, such as the lack of proper sunscreen, or using irritating cleansers or topicals products.

Share this post


Link to post
Share on other sites

So I don't have a chance of having steroid induced rosacea?

Also, how long must I wait before re-using hydrocortisone, if I wanted to re-use it.

Share this post


Link to post
Share on other sites
So I don't have a chance of having steroid induced rosacea?

Also, how long must I wait before re-using hydrocortisone, if I wanted to re-use it.

I don't know if there is a time frame..but if the rash re-appears, you should

first consult your doctor and ask him/her about what to do.

Share this post


Link to post
Share on other sites

It sounds like seborrheic dermatitis, especially since it appeared during the winter. You shouldn't be using hydrocortisone for more than a week. Actually, it could go away on its own if you stop applying any topicals.

Share this post


Link to post
Share on other sites

Does it itch?

And you shouldn't use hydrocortisone or any other steroid cream. It "works" because it hides the condition - it does nothing to cure it. On the contrary, it suppresses your immune system and allows the condition to progressively get worse over time. And as a "bonus", it causes irreversible skin damage in form of skin thinning.

Share this post


Link to post
Share on other sites

Alright, that's very good.

Here's what I would suggest to you. Don't put anything oily on it and wash it with water once daily. Also go out in the sun, that should help it. If it doesn't improve or gets worse, go to a doctor to get a special cream for it. Check out the cream contents to make sure it doesn't contain anything alcholoh-based.

Share this post


Link to post
Share on other sites
Alright, that's very good.

Here's what I would suggest to you. Don't put anything oily on it and wash it with water once daily. Also go out in the sun, that should help it. If it doesn't improve or gets worse, go to a doctor to get a special cream for it. Check out the cream contents to make sure it doesn't contain anything alcholoh-based.

what..don't go out in the sun! If you are, than wear a sunscreen. The sun will cause premature aging to your skin.....this is simply common knowledge. In now way does sun ever cure acne, especially seb derm. I would suggest an antifungal, but I don't think a steroid could justify as being a proper treatment.

Share this post


Link to post
Share on other sites

Could it be possible that my skin is really dehydrated? I drink about 8 glasses a day, and I eat lots of fruit and vegetables. My skin is also on the oily side? I don't understand.

Share this post


Link to post
Share on other sites
Could it be possible that my skin is really dehydrated? I drink about 8 glasses a day, and I eat lots of fruit and vegetables. My skin is also on the oily side? I don't understand.

no. I would see a derm before it gets worse. Don't be too harsh with your skin. The redness around the nose looks like seb derm and the pustules look like acne. It is hard to treat both of them at the same time though, cause seb derm will flare up under most acne prescriptions. Try sulfur based products first.

Share this post


Link to post
Share on other sites

I saw a dermatologist, he didn't go into much detail other then the rash couldn't be caused by my minocycline medication. If I get a really bad flareup again, I will make sure I visit him again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×